The Annals of Probability

Itô isomorphisms for $L^{p}$-valued Poisson stochastic integrals

Sjoerd Dirksen

Full-text: Open access


Motivated by the study of existence, uniqueness and regularity of solutions to stochastic partial differential equations driven by jump noise, we prove Itô isomorphisms for $L^{p}$-valued stochastic integrals with respect to a compensated Poisson random measure. The principal ingredients for the proof are novel Rosenthal type inequalities for independent random variables taking values in a (noncommutative) $L^{p}$-space, which may be of independent interest. As a by-product of our proof, we observe some moment estimates for the operator norm of a sum of independent random matrices.

Article information

Ann. Probab., Volume 42, Number 6 (2014), 2595-2643.

First available in Project Euclid: 30 September 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H05: Stochastic integrals
Secondary: 60H15: Stochastic partial differential equations [See also 35R60] 60B20: Random matrices (probabilistic aspects; for algebraic aspects see 15B52) 60G50: Sums of independent random variables; random walks 46L53: Noncommutative probability and statistics

Poisson stochastic integration in Banach spaces decoupling inequalities vector-valued Rosenthal inequalities noncommutative $L^{p}$-spaces norm estimates for random matrices


Dirksen, Sjoerd. Itô isomorphisms for $L^{p}$-valued Poisson stochastic integrals. Ann. Probab. 42 (2014), no. 6, 2595--2643. doi:10.1214/13-AOP906.

Export citation


  • [1] Applebaum, D. (2007). Lévy processes and stochastic integrals in Banach spaces. Probab. Math. Statist. 27 75–88.
  • [2] Brzeźniak, Z. and Hausenblas, E. (2009). Maximal regularity for stochastic convolutions driven by Lévy processes. Probab. Theory Related Fields 145 615–637.
  • [3] Buchholz, A. (2001). Operator Khintchine inequality in non-commutative probability. Math. Ann. 319 1–16.
  • [4] Burkholder, D. L. (2001). Martingales and singular integrals in Banach spaces. In Handbook of the Geometry of Banach Spaces, Vol. I 233–269. North-Holland, Amsterdam.
  • [5] Cox, S. and Veraar, M. (2011). Vector-valued decoupling and the Burkholder–Davis–Gundy inequality. Illinois J. Math. 55 343–375.
  • [6] Da Prato, G. and Zabczyk, J. (1992). Stochastic Equations in Infinite Dimensions. Encyclopedia of Mathematics and Its Applications 44. Cambridge Univ. Press, Cambridge.
  • [7] de la Peña, V. H. and Giné, E. (1999). Decoupling: From Dependence to Independence, Randomly Stopped Processes. $U$-Statistics and Processes. Martingales and Beyond. Springer, New York.
  • [8] Dirksen, S., Maas, J. and van Neerven, J. (2013). Poisson stochastic integration in Banach spaces. Electron. J. Probab. 18 1–28.
  • [9] Fack, T. (1987). Type and cotype inequalities for noncommutative $L^{p}$-spaces. J. Operator Theory 17 255–279.
  • [10] Filipović, D., Tappe, S. and Teichmann, J. (2010). Jump-diffusions in Hilbert spaces: Existence, stability and numerics. Stochastics 82 475–520.
  • [11] Hausenblas, E. (2011). Maximal inequalities of the Itô integral with respect to Poisson random measures or Lévy processes on Banach spaces. Potential Anal. 35 223–251.
  • [12] Hitczenko, P. On tangent sequences of UMD-space valued random vectors. Unpublished manuscript.
  • [13] Hoffmann-Jørgensen, J. (1974). Sums of independent Banach space valued random variables. Studia Math. 52 159–186.
  • [14] Junge, M. (2002). Doob’s inequality for non-commutative martingales. J. Reine Angew. Math. 549 149–190.
  • [15] Junge, M., Le Merdy, C. and Xu, Q. (2006). $H^{\infty}$ functional calculus and square functions on noncommutative $L^{p}$-spaces. Astérisque 305 vi+138.
  • [16] Junge, M. and Xu, Q. (2008). Noncommutative Burkholder/Rosenthal inequalities. II. Applications. Israel J. Math. 167 227–282.
  • [17] Kreĭn, S. G., Petunīn, Y. Ī. and Semënov, E. M. (1982). Interpolation of Linear Operators. Translations of Mathematical Monographs 54. Amer. Math. Soc., Providence, RI.
  • [18] Kwapień, S. and Woyczyński, W. A. (1992). Random Series and Stochastic Integrals: Single and Multiple. Birkhäuser, Boston, MA.
  • [19] Latała, R. (2005). Some estimates of norms of random matrices. Proc. Amer. Math. Soc. 133 1273–1282 (electronic).
  • [20] Ledoux, M. and Talagrand, M. (1991). Probability in Banach Spaces: Isoperimetry and Processes. Ergebnisse der Mathematik und Ihrer Grenzgebiete (3) 23. Springer, Berlin.
  • [21] Lust-Piquard, F. (1986). Inégalités de Khintchine dans $C_{p}$ $(1<p<\infty)$. C. R. Acad. Sci. Paris Sér. I Math. 303 289–292.
  • [22] Lust-Piquard, F. and Pisier, G. (1991). Noncommutative Khintchine and Paley inequalities. Ark. Mat. 29 241–260.
  • [23] Marinelli, C., Prévôt, C. and Röckner, M. (2010). Regular dependence on initial data for stochastic evolution equations with multiplicative Poisson noise. J. Funct. Anal. 258 616–649.
  • [24] Marinelli, C. and Röckner, M. (2010). Well-posedness and asymptotic behavior for stochastic reaction-diffusion equations with multiplicative Poisson noise. Electron. J. Probab. 15 1528–1555.
  • [25] McConnell, T. R. (1989). Decoupling and stochastic integration in UMD Banach spaces. Probab. Math. Statist. 10 283–295.
  • [26] van Neerven, J. (2007). Stochastic evolution equations. Lecture notes of the Internet seminar 2007/2008.
  • [27] van Neerven, J., Veraar, M. and Weis, L. (2012). Maximal $L^{p}$-regularity for stochastic evolution equations. SIAM J. Math. Anal. 44 1372–1414.
  • [28] van Neerven, J. M. A. M., Veraar, M. C. and Weis, L. (2007). Stochastic integration in UMD Banach spaces. Ann. Probab. 35 1438–1478.
  • [29] Peszat, S. and Zabczyk, J. (2007). Stochastic Partial Differential Equations with Lévy Noise: An Evolution Equation Approach. Encyclopedia of Mathematics and Its Applications 113. Cambridge Univ. Press, Cambridge.
  • [30] Pinelis, I. (1994). Optimum bounds for the distributions of martingales in Banach spaces. Ann. Probab. 22 1679–1706.
  • [31] Pisier, G. (1998). Non-commutative vector valued $L^{p}$-spaces and completely $p$-summing maps. Astérisque 247 vi+131.
  • [32] Pisier, G. and Xu, Q. (2003). Non-commutative $L^{p}$-spaces. In Handbook of the Geometry of Banach Spaces, Vol. 2 1459–1517. North-Holland, Amsterdam.
  • [33] Revuz, D. and Yor, M. (1991). Continuous Martingales and Brownian Motion. Grundlehren der Mathematischen Wissenschaften 293. Springer, Berlin.
  • [34] Rosenthal, H. P. (1970). On the subspaces of $L^{p}$ $(p>2)$ spanned by sequences of independent random variables. Israel J. Math. 8 273–303.
  • [35] Rüdiger, B. (2004). Stochastic integration with respect to compensated Poisson random measures on separable Banach spaces. Stoch. Stoch. Rep. 76 213–242.
  • [36] Sato, K.-i. (1999). Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge Univ. Press, Cambridge.
  • [37] Seginer, Y. (2000). The expected norm of random matrices. Combin. Probab. Comput. 9 149–166.
  • [38] Veraar, M. (2006). Stochastic integration in Banach spaces and applications to parabolic evolution equations. PhD. Thesis, Delft Univ. Technology.